Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243469] of Richard T. Durrett

Papers Published

  1. Durrett, R; Neuhauser, C, Coexistence results for some competition models, Annals of Applied Probability, vol. 7 no. 1 (1997), pp. 10-45
    (last updated on 2017/12/18)

    Abstract:
    Barley yellow dwarf is a widespread disease that affects small grains and many grass species, as well as wheat, barley and oat. The disease is caused by an aphid transmitted virus. Rochow conducted a study near Ithaca, New York, which showed that a shift in the dominant strain occurred between 1957 and 1976. Motivated by this phenomenon, we develop a model for the competition between different strains of the barley yellow dwarf virus. Our main goal is to understand the phase diagram of the model, that is, to identify parameter values where one strain competitively excludes the other strain and where both strains coexist. Our analysis applies to a number of other systems as well, for example to a model of competition of water flea species studied by Hanski and Ranta and Bengtsson.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320